MAUDE Adverse Event Report: CARDINAL HEALTH 7318 SPG VISTEC 8 X 4 STR 10 S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

CARDINAL HEALTH 7318 SPG VISTEC 8 X 4 STR 10 S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7318
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: raytex sponge breaks down into small pieces.
 
Additional Manufacturer Narrative
The device history record (dhr) and the documents undergo further review prior to release to the distribution center.Prior to a lot¿s release, the lots must be deemed acceptable, passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Based on the samples and the photographs, the complaint was confirmed.The selvage edges of the gauze are protruding out of the folded sections causing the loose threads.The selvage edges should be within the folds of the gauze to prevent loose threads.This could have been a placement error when the gauze was cut and folded.This were no issue identified as part of the in-process inspections; therefore, this could have been an isolated incident where a misfold cause the selvage edge to be protruding outside the folds.As this is considered an isolated event a formal corrective/preventative action is not applicable however, trending and monitoring will continue for this product issue.
 
Additional Manufacturer Narrative
The device history record was reviewed and there were no issues identified for lint or loose threads.There were no non-conformances related to this inspection criteria.The lot passed all the required in-process verification activities based on the acceptance quality level (aql) sample size.Based on the samples and the photographs, the complaint for breaking into small pieces was confirmed.The selvage edges of the gauze are protruding out of the folded sections causing the loose threads.The selvage edges should be within the folds of the gauze to prevent loose threads.This could have been a placement error when the gauze was cut and folded.This were no issue identified as part of the in-process inspections therefore this could have been an isolated incident where a misfold cause the selvage edge to be protruding outside the folds.As this is considered an isolated incident whereas a misfold caused the selvage edge to be protruding outside the folds a formal corrective/preventative action will not be initiated at this time.Trending and monitoring for the reported condition will continue.

Brand Name
7318 SPG VISTEC 8 X 4 STR 10 S
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1430 marvin griffin road, po b
augusta GA 30906
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17685982
Report Number1018120-2023-00486
Device Sequence Number14098915
Product Code GDY
UDI-Device Identifier00884527017006
UDI-Public00884527017006
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7318
Device Catalogue Number7318
Device Lot Number23C060962
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer08/30/2023
08/30/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date01/16/2024
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown